Mathematical Problems in Engineering

Mathematical Problems in Engineering / 2015 / Article
Special Issue

New Advances in Distributed Control of Large-Scale Systems

View this Special Issue

Research Article | Open Access

Volume 2015 |Article ID 606048 | 8 pages | https://doi.org/10.1155/2015/606048

Robust Stability and Stabilization of Interval Uncertain Descriptor Fractional-Order Systems with the Fractional-Order : The Case

Academic Editor: Anna Pandolfi
Received16 Jan 2015
Revised28 May 2015
Accepted30 May 2015
Published16 Sep 2015

Abstract

Stability and stabilization of fractional-order interval system is investigated. By adding parameters to linear matrix inequalities, necessary and sufficient conditions for stability and stabilization of the system are obtained. The results on stability check for uncertain FO-LTI systems with interval coefficients of dimension n only need to solve one 4n-by-4n LMI. Numerical examples are presented to shown the effectiveness of our results.

1. Introduction

During the last two decades, the study of fractional-order control systems has received more and more attention. As a generalization of the traditional calculus, the fractional calculus have found many applications in viscoelastic systems, robotics, finance, and so on ([14], etc.). Studying on fractional-order calculus has become an active research field.

Stability analysis is a basic problem in control theory. For Caputo fractional derivative-based linear systems, the stability results were formulated with the fractional-order belonging to and , in [57] and so on. In [8], the stability issue of interval fractional-order linear time-invariant (FO-LTI) systems was first presented and discussed. The stability of single-input single-output FO-LTI systems was further discussed based on an experimentally verified Kharitonov-like procedure [9].

Robust stability analysis was carried out for FO-LTI interval system with fractional commensurate order based on the maximum eigenvalue of a Hermitian matrix by applying Lyapunov inequality in [10] and then further discussed in [7].

The uncertain FO-LTI systems have been wildly studied. In [11], the robust stability problem was discussed based on the ranges of the corresponding interval eigenvalues by applying the matrix perturbation theory. In [12], a new and effectively robust stability checking method was first proposed for FO-LTI interval uncertain systems in terms of LMIs, and an analytical design of the stabilizing controllers for fractional-order dynamic interval systems was given. Note that the above-mentioned results on stability check for uncertain FO-LTI systems with interval coefficients of dimension need to solve one LMI. Therefore, it is valuable to seek some simple necessary and sufficient conditions for checking robust stability of uncertain FO-LTI systems with interval coefficients. With the above motivation, based on the results of [12], the robust stability and stabilization problems of uncertain FO-LTI interval systems with the fractional-order belonging to are further investigated in this paper.

This paper is organized as follows: in Section 2, we present some preliminaries results on the fractional derivative, the linear algebra and the matrix theory. In Section 3, we study the problems of the stability and stabilization of uncertain FO-LTI systems with interval coefficients in terms of LMIs. In Section 4, numerical examples are presented to illustrate our proposed results. Finally, Section 5 concludes this work.

Notations. Throughout this paper, stands for the set of by matrices with real entries. The symbols , , and stand for the transpose of , the expression , and the identity matrix of order , respectively. The symbol is used to denote the row vector with the th element being , ; that is, The symbol is the Kronecker product of two matrices and The symbol will be used in some matrix expressions to indicate a symmetric structure; that is, if matrices and were given, thenLet ; consider the symbol in which , .

2. Preliminaries

Throughout the paper, only the Caputo definition is used. The following Caputo definition is adopted for fractional derivatives of order of function [13]: with , , where is the Gamma function:

Consider the following FO-LTI interval system: where is the fractional commensurate order, and stand for the state vector and control input, respectively, and the system matrices and are interval uncertain in the sense that where , , , and are given matrices.

To take into account the stability [14], we introduce the following definition.

Definition 1. The fractional-order interval system (7) is said to be asymptotically stabilizable via linear state-feedback control if there exists a state-feedback controller such that the closed-loop system is asymptotically stable.

Denote To handle the interval uncertain, the following notations are introduced:

Lemma 2. Let ,: Then , .

Proof. Since , , , and are all diagonal, it is easy to check that It follows that Thus, .
Noting that the above proof is reversible, it is easy to know that . Therefore, .
In the same way, we have .

Lemma 3 (see [7, 15]). Let be a deterministic real matrix without uncertainty. Then, a necessary and sufficient condition for the asymptotical stability of is where is the spectrum of all eigenvalues of .

Lemma 4 (see [16]). Let be a real matrix. Then where , if and only if there exists such that where .

Lemma 5 (see [17]). For any matrices and with appropriate dimensions, we have

Lemma 6 (see [18]). Let , , and be real matrices of suitable dimensions. Then, for any ,

Lemma 7 (see [18]). Let , , and be symmetric matrices such that, , and . Furthermore, assume that for all nonzero . Then, there exists a constant such that

3. Main Results

In this section, by adding parameters into linear matrix inequalities, necessary and sufficient conditions for stability and stabilization of the system are obtained. Those results are generalization of the main theorems in [12].

Theorem 8. Let . The uncertain FO-LTI interval system (7) with controller is asymptotically stable if and only if there exist some symmetric positive definite matrix and a real scalar constant such that where

Proof. It is easy to check that Denote ; then we see that where is an arbitrary positive define matrix.
By applying (13), we havein which Sufficiency. Suppose that there exists a symmetric positive definite matrix such that (22) holds. By applying (26), (27), and Lemma 5, we have By using the Schur complement of (22), one obtains It follows from Lemma 4 that . Therefore, by Lemma 3, the uncertain FO-LTI interval system (7) is asymptotically stable.
Necessity. Suppose that the uncertain FO-LTI interval system (7) is asymptotically stable. Then, . It follows from Lemma 4 that there exists a symmetric positive definite matrix such that By using Lemma 2 and after some calculations, one can obtain from (27) that Therefore, for all , , that is, Consequently, given any and , we have Applying Lemma 6, we obtain It follows by Lemma 7 that there exists a constant such that So we derive that Applying the well-known Schur complement yields (22).
This ends the proof.

Next, let us establish a stabilization result.

Theorem 9. Let . The uncertain FO-LTI interval system (7) is asymptotically stable if and only if there are a matrix , a symmetric positive definite matrix , and two real scalars , such that where Moreover, the robustly asymptotically stabilizing state-feedback gain matrix is given by

Remark 10. When one takes and , it is easy to obtain equivalence of Theorem 8 and [12, Theorem 1] and Theorem 9 and [12, Theorem 2], respectively.

4. Numerical Examples

Example 1 (see [12]). Consider the robust stability of the following uncertain FO-LTI interval system: where and : Taking , a feasible solution of(22) is as follows:

Letand let the initial conditions be , , and . Time response of the state variables is depicted in Figure 1.

In the following example, we have shown the effectiveness of our results by choosing different parameters.

Example 2 (see [12]). Consider the robust stability of the following uncertain FO-LTI interval system: where and , with (I)Taking and , a feasible solution of (39) is as follows: Finally, the asymptotically stabilizing state-feedback gain matrix is obtained as (II)Taking and , we have (III)Taking and , we have
Let and let the initial conditions be , , and , and let be as in (49), (51), and (53), respectively. Time response of the state variables is depicted in Figures 24, respectively.

Remark 11. Applying [12, Theorem 2 (28)] to Example 2 gives the same results as in Example 2 (II).

5. Conclusion

In this paper, the robust asymptotical stability of fractional-order interval systems with the fractional-order belonging to has been studied. The results on stability check for uncertain FO-LTI systems with interval coefficients of dimension only need to solve one -by- LMI. LMI stability conditions for fractional systems are proposed. Numerical examples have shown the effectiveness of our results. To the best of our knowledge, the idea of introducing free parameters is used for the first time to derive an analytical design of the stabilizing controllers for fractional-order dynamic interval systems. Working towards relaxing the requirements for the knowledge of system uncertainties and applying the proposed control methods to fractional-order nonlinear systems while maintaining the simplicity of the controller design are our further investigation directions.

Conflict of Interests

The authors declare that they have no competing interests.

Acknowledgments

The authors would like to thank the referees for their helpful comments and suggestions. The work of authors was supported in part by the Natural Science Foundation of China (Grant nos. 11401243 and 61403157) and the Science Foundation of Huainan Normal University (no. 2014xj45).

References

  1. E. Ahmed and A. S. Elgazzar, “On fractional order differential equations model for nonlocal epidemics,” Physica A, vol. 379, no. 2, pp. 607–614, 2007. View at: Publisher Site | Google Scholar
  2. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Application of Fractional Differential Equations, Elsevier, New York, NY, USA, 2006.
  3. Y. Ma, J.-G. Lu, W. Chen, and Y. Chen, “Robust stability bounds of uncertain fractional-order systems,” Fractional Calculus and Applied Analysis, vol. 17, no. 1, pp. 136–153, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  4. I. Podlubny, Fractional Differential Equations, Academic Press, New York, NY, USA, 1999. View at: MathSciNet
  5. I. N'Doye, M. Darouach, M. Zasadzinski, and N.-E. Radhy, “Robust stabilization of uncertain descriptor fractional-order systems,” Automatica, vol. 49, no. 6, pp. 1907–1913, 2013. View at: Publisher Site | Google Scholar | MathSciNet
  6. M. Moze, J. Sabatier, and A. Oustaloup, “LMI characterization of fractional systems stability,” in Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering, pp. 419–434, Springer, New York, NY, USA, 2007. View at: Publisher Site | Google Scholar | MathSciNet
  7. M. Moze and J. Sabatier, “LMI tools for stability analysis of fractional systems,” in Proceedings of the International Design Engineering Technical Conferences & Computers and Information in Engineering Conference, Long Beach, Calif, USA, 2005. View at: Google Scholar
  8. I. Petráš, Y. Q. Chen, and B. M. Vinagre, “Robust stability test for interval fractional order linear systems,” in Unsolved Problems in the Mathematics of Systems and Control, Princeton University Press, Princeton, NJ, USA, 2004. View at: Google Scholar
  9. I. Petráš, Y. Q. Chen, B. M. Vinagre, and I. Podlubny, “Stability of linear time invariant systems with interval fractional orders and interval coefficients,” in Proceedings of the 2nd IEEE International Conference on Computational Cybernetics (ICCC '04), pp. 341–346, IEEE, Vienna, Austria, 2004. View at: Publisher Site | Google Scholar
  10. H.-S. Ahn, Y. Q. Chen, and I. Podlubny, “Robust stability test of a class of linear time-invariant interval fractional-order system using Lyapunov inequality,” Applied Mathematics and Computation, vol. 187, no. 1, pp. 27–34, 2007. View at: Publisher Site | Google Scholar | MathSciNet
  11. Y. Q. Chen, H.-S. Ahn, and I. Podlubny, “Robust stability check of fractional order linear time invariant systems with interval uncertainties,” Signal Processing, vol. 86, no. 10, pp. 2611–2618, 2006. View at: Publisher Site | Google Scholar
  12. J.-G. Lu and G. Chen, “Robust stability and stabilization of fractional-order interval systems: an LMI approach,” IEEE Transactions on Automatic Control, vol. 54, no. 6, pp. 1294–1299, 2009. View at: Publisher Site | Google Scholar | MathSciNet
  13. I. Podlubny, “Geometric and physical interpretation of fractional integration and fractional differentiation,” Fractional Calculus and Applied Analysis, vol. 5, no. 4, pp. 367–386, 2002. View at: Google Scholar | MathSciNet
  14. D. Matignon and B. d’Andréa-Novel, Observer-Based Controllers for Fractional Differential Systems, SIAM, San Diego, Calif, USA, 1997.
  15. D. Matignon, “Stability result for fractional differential equations with applications to control processing,” in Computational Engineering in Systems Applications, pp. 963–968, 1997. View at: Google Scholar
  16. M. Chilali, P. Gahinet, and P. Apkarian, “Robust pole placement in LMI regions,” IEEE Transactions on Automatic Control, vol. 44, no. 12, pp. 2257–2270, 1999. View at: Publisher Site | Google Scholar | MathSciNet
  17. P. P. Khargonekar, I. R. Petersen, and K. Zhou, “Robust stabilization of uncertain linear systems: quadratic stabilizability and H control theory,” IEEE Transactions on Automatic Control, vol. 35, no. 3, pp. 356–361, 1990. View at: Publisher Site | Google Scholar | MathSciNet
  18. I. R. Petersen, “A stabilization algorithm for a class of uncertain linear systems,” Systems & Control Letters, vol. 8, no. 4, pp. 351–357, 1987. View at: Publisher Site | Google Scholar

Copyright © 2015 Yuanhua Li et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

615 Views | 389 Downloads | 2 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19.